| Model Number |
0015803 |
| Medical Device Problem Code |
Unintended Movement (3026)
| Health Effect - Clinical Code |
Injury (2348)
| Date of Event |
10/25/2018
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported while loading the empty cot into the ambulance the operator end legs were raised; however, the medic operator thought the head end legs had raised and upon pushing the cot into the truck the cot allegedly disengaged from the safety hook and the operator end of the cot suddenly lowered and pinned the medic's wrist under the cot handle.The medic alleged a wrist and hand injury and was seen in the emergency room.The incident report alleges a suspected fracture and thumb strain.
Event or Problem Description
Additional Manufacturer Narrative
An authorized field technician was dispatched to the complainant's location to evaluate the cot.A visual and functional evaluation was conducted and the cot was found to be operating as intended.There were no observations of damage or defects.A function test was also conducted by the manufacturer on a similar device and the reported incident could be duplicated by improperly loading the cot by lifting the foot end of the cot and pushing the raise button before pushing the cot into the ambulance.This would cause the operator end legs to raise and the operator would have to assume the weight of the cot.Proper loading instructions are contained in the ifu as well as multiple warnings against assuming the weight of the cot prior to pushing the head end of the cot into the ambulance.The manufacturer has scheduled additional training to be conducted with the service personnel to ensure proper loading technique.No additional information was provided regarding the medic's alleged injury.